Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes fever and chills after taking Mobic?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16700 Questions

default
Posted on Sat, 4 Jun 2016 in Diabetes
Question: My father is 77 years old and a diabetic. He went to the doctor Tuesday for leg and hip pain. Test came back as a strained muscle, prescribed mobic and muscle relaxer. He took his mobic this morning at 4am it is now 6pm and he has a fever of 100.3 and sever chills. Should we be concerned? Mobic website said that fever and chills can be a rare side effect.
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
infection would need to be ruled out, may need to be assessed

Detailed Answer:
HI, thanks for using healthcare magic

Though fever and chills are rare side effects of mobic, the most common cause would be infection.

Infection is the most likely cause of fever and chills and this would need to be considered even if there are no other symptoms at the moment pointing to a source.
In some cases of infection, fever and chills are the initial symptoms that occur.

If he does have symptoms pointing to a source eg cough and cold early symptoms, stomach upset, pain then these can be addressed.

If there are no specific symptoms and the fever continues then he should see his doctor for assessment to determine if the fever is due to infection or as a result of the mobic
In the meantime, the use of paracetamol, cool liquids, tepid sponging and fan therapy would help.

Even though he feels the chills, he must remember not to bundle up. Chills occur in response to an increase in temperature, bundling or dressing in warmer clothes would further raise the temperature

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Stomach upset

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over...

doctor1 MD

Hi - I woke up thru night with stomach upset and headache( I am a migraine sufferer for 28 yrs ) I noticed around 6 am a lump on neck base just by...

doctor1 MD

hi i am 26 male , nd i usually found my heartbeat more than 100 average of 113 per minute , and when i go to sleep , i feel my body shaking while...

doctor1 MD

i have stomach upset.it is like if i eat something it alll goes to the toilet after 1-2 hrs not in the loose form but in the digested form.there is...

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not...

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days....

doctor1 MD

sir please look on my attached health check up and suggest what my health results show